Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 57, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 24, 2005, 1:48 AM CDT for Delta County, Hopkins County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2005, 1:48 AM CDT (06:48 UTC)
- Expired
- Aug 24, 2005, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Delta County, TX, Hopkins County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 240652
FFWFWD
TXC119-223-240945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
148 AM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN DELTA COUNTY IN NORTHEAST TEXAS
HOPKINS COUNTY IN NORTHEAST TEXAS
* UNTIL 445 AM CDT
* AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN WITH LOCALIZED TOTALS BETWEEN TWO AND THREE INCHES
FROM COMO...TO SULPHUR SPRINGS...TO BETWEEN COMMERCE AND COOPER
SINCE 1130 PM CDT. A COMPLEX OF THUNDERSTORMS OVER THIS AREA
CONTINUE TO ONLY MOVE EAST AT NEAR 5 MPH. AN ADDITIONAL ONE TO TWO
INCHES OF RAIN ACROSS PORTIONS OF THE WARNING AREA ARE EXPECTED
THROUGH 4 AM CDT.
* THE THUNDERSTORMS PRODUCING THE VERY HEAVY RAIN WILL CONTINUE
ACROSS AN AREA FROM...
7 MILES EAST OF COMMERCE...TO COOPER...TO SULPHUR SPRINGS THROUGH
4 AM CDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY AND MOVE UP TO HIGHER GROUND.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3308 9585 3298 9533 3322 9551 3343 9564
3337 9586
$$2 follow-up statements
000
WGUS74 KFWD 240742
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 AM CDT WED AUG 24 2005
TXC119-223-240945-
DELTA TX-HOPKINS TX-
241 AM CDT WED AUG 24 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 445 AM CDT FOR HOPKINS AND
WESTERN DELTA COUNTIES...
AT 240 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER THE
ROAD ON INTERSTATE 30 IN SPOTS IN THE CUMBY AREA. THUNDERSTORMS
HAVE PRODUCED LOCALLY IN EXCESS OF 3 INCHES IN SPOTS FROM SOUTHWEST
DELTA COUNTY...INTO PRIMARILY THE WESTERN HALF OF HOPKINS COUNTY
FROM SULPHUR SPRINGS WHERE STREET FLOODING IS OCCURRING...WEST TO
THE HOPKINS AND HUNT COUNTY LINE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOPER LAKE
PARK SOUTH SULPHUR...COOPER LAKE PARK DOCTORS CREEK...COOPER...CUMBY
AND SULPHUR SPRINGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3308 9585 3298 9533 3322 9551 3343 9564
3337 9586
$$000
WGUS74 KFWD 240848
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CDT WED AUG 24 2005
TXC119-223-240858-
DELTA TX-HOPKINS TX-
348 AM CDT WED AUG 24 2005
...THE FLASH FLOOD WARNING FOR HOPKINS AND WESTERN DELTA COUNTIES HAS
BEEN CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED
AND ARE NO LONGER PRODUCING HEAVY RAIN. RAIN HAS ENDED IN THE
WARNING AREA AND RUNOFF FROM EARLIER STORMS HAS RECEDED ACCORDING TO
CALLS WITH LAW ENFORCEMENT OFFICIALS IN THESE AREAS. THEREFORE...THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3308 9585 3298 9533 3322 9551 3343 9564
3337 9586
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 9:20 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 23, 9:20 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CDT TUE AUG 23 2005 .UPDATED... ISOLATED THUNDERSTORMS CONTINUE TO FIRE ON MULTIPLE OUTFLOW BOUNDARIES MOVING ACROSS THE METROPLEX AND NORTHEAST TEXAS. STORMS ARE VERY HIGH BASED AND HAVE DECENT DOWNBURST POTENTIAL BASED ON INVERTED V SOUNDING FROM FWD AT 00Z. WILL CONTINUE SOME 20 PERCENT POPS FOR THE NEXT COUPLE OF HOURS AS 20 KNOT SOUTHERLY INFLOW CONTINUE TO FEED THE STORMS. A FEW STORMS MAY EVEN LINGER AFTER MIDNIGHT BUT COVERAGE WILL BE VERY LIMITED. WILL ISSUE AN UPDATE TO KEEP SOME VERY LOW POPS IN THE NORTH OVERNIGHT. WILL ALSO ADJUST HOURLY TEMPS/WINDS/CLOUDS BASED ON CURRENT TRENDS. FOR AVIATION...WILL ALSO KEEP SOME THUNDER MENTIONED ACROSS THE METROPLEX TAF SITES THE NEXT COUPLE OF HOURS. UPDATE WILL BE OUT SHORTLY. 79 && .AVIATION DISCUSSION... 635 PM AN OUTFLOW BOUNDARY GENERATED EARLIER TODAY HAS MADE ITS WAY INTO NORTH TEXAS. SO FAR...SHOWERS AND THUNDERSTORMS HAVE BEEN HAVING A HARD TIME SUSTAINING THEMSELVES OVER THE AREA...AS BETTER MOISTURE AND INSTABILITY ARE LOCATED TO OUR EAST AND SOUTH. A FEW STORMS MAY DEVELOP OVERNIGHT TO OUR NE...BUT FELT THAT THE CHANCE OF THIS ACTIVITY REACHING THE METROPLEX WAS TOO SLIM TO MENTION IN TAFS. VFR CONDITIONS WILL CONTINUE WITH ONLY SCATTERED CUMULUS EXPECTED TOMORROW. WINDS WILL REMAIN LIGHT AND SOUTHERLY THROUGH 18Z. #13 && .241 PM CDT PUBLIC FORECAST DISCUSSION... ...HEAT ADVISORY IS IN EFFECT THROUGH WEDNESDAY AFTERNOON... UPPER RIDGE H7/H5 WILL REMAIN IN CONTROL OF NORTH TEXAS WEATHER FOR THE REST OF THE WEEK BEFORE RELEASING IT/S GRIP NEXT WEEK AS DEEP TROUGHING OCCURS OVER THE WESTERN STATES. FOR THIS REASONING WE HAVE BUMPED UP MAX/MIN TEMPS FOR THE NEXT FEW DAYS AND WILL BE ISSUING A HEAT ADVISORY FOR TARRANT AND DALLAS COUNTIES THROUGH WEDNESDAY AFTERNOON. WESTERLY WINDS AND AFTERNOON MIXING OF DEWPOINTS HAVE SAVED US FROM EXCESSIVE HEAT DURING THE PAST FEW DAYS...BUT THIS SHOULD END AS WINDS BECOME SOUTHERLY. AS FOR PRECIPITATION... THIS MORNINGS OUTFLOW SHOULD PRODUCE A FEW STORMS BY LATE AFTERNOON/EARLY EVENING OVER THE NORTHEAST COUNTIES. FOR THE REST OF THE WEEK...ONLY THE EASTERN COUNTIES SEEM TO HAVE ANY HOPE. COME THIS WEEKEND...WE FOCUS ON THE RED RIVER VALLEY WHERE STORMS/MCS OVER OKLAHOMA COULD SLIDE SOUTHWARD. THE SOUTHEASTERN COUNTIES ALSO MAY SEE ISOLATED ACTIVITY OVER THE WEEKEND. NEXT WEEK AS THE WESTERN U.S. TROUGH AMPLIFIES... STRONG SOUTHWESTERLY FLOW WILL INCREASE FROM ARIZONA TO NORTH DAKOTA THUS KEEPING THE MAIN STORM TRACK AND POSSIBLE PRECIPITATION ELSEWHERE BUT OVER NORTH TEXAS. LOOKING TOWARDS NEXT MONTH...LATEST GFS SERIES CONTINUES WITH THE RIDGE PLACEMENT OVER THE SOUTHERN PLAINS AND TROUGHS ALONG BOTH COASTS. THIS PATTERN DOES NOT FAVOR SIGNIFICANT BENEFICIAL PRECIPITATION FOR THE REGION DURING THE FIRST WEEK OR TWO OF SEPTEMBER. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 101 79 101 / 20 10 0 10 WACO, TX 79 102 78 101 / 10 10 0 10 PARIS, TX 74 99 75 100 / 30 20 20 20 DENTON, TX 76 100 76 100 / 10 10 0 10 MCKINNEY, TX 75 100 75 101 / 20 20 0 10 DALLAS, TX 81 101 80 101 / 20 10 0 10 TERRELL, TX 75 100 77 101 / 30 20 0 10 CORSICANA, TX 75 101 77 101 / 20 10 0 10 TEMPLE, TX 75 102 76 101 / 10 10 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM WEDNESDAY FOR TXZ118-TXZ119. && 75/75
Hazardous weather outlook, Aug 23, 10:40 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1040 PM CDT TUE AUG 23 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1040 PM CDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS ABOUT THE NORTHERN HALF OF NORTH TEXAS...ALONG AND NORTH OF A PALO PINTO...DALLAS...TO CANTON LINE. SEVERE STORMS ARE NOT EXPECTED BUT WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA EAST OF A SHERMAN...KAUFMAN...PALESTINE LINE WEDNESDAY AND THURSDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE RED RIVER SATURDAY... THEN AGAIN SUNDAY ALONG WITH A CHANCE IN THE SOUTHEAST. LIGHTNING... GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL ONCE AGAIN POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. 79
In the hours before
Local storm report, Aug 23, 10:58 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 PM CDT TUE AUG 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG CUMBY 33.13N 95.84W
08/23/2005 HOPKINS TX PUBLIC
TWO BARN TYPE STRUCTURES WERE BLOWN DOWN AND AN AWNING
WAS BLOWN OFF A TRAILER.Local storm report, Aug 23, 10:58 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 PM CDT TUE AUG 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG CUMBY 33.13N 95.84W
08/23/2005 HOPKINS TX PUBLIC
TWO BARN TYPE STRUCTURES WERE BLOWN DOWN AND AN AWNING
WAS BLOWN OFF A TRAILER.Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.